The Application of the Essentially Infinite-Dimensional Elliptic Operator to Functions f(x,u(x)) and f(x,u_1(x),...,u_m(x))
Keywords:Infinite-dimensional space, Laplace–Lévу operator, Essentially infinite-dimensional ellip¬tic operator, Composite function
Background. We consider the essentially infinite-dimensional elliptic operator (of the Laplace–Lévу type) (Lu)(x)=j(u′′(x))/2, proposed by Yu.V. Bogdansky (1977), for functions on the infinite-dimensional separable real Hilbert space H. This operator doesn’t have finite-dimensional analogues. It possesses the Leibniz property and vanishes on the cylindrical functions, being the second-order differential operator. The differentiation rules of the composite function f(u_1(x),...,u_m(x)) for the Laplace–Lévу operator and its modifications were obtained by P. Lévу, E.M. Polishchuk, G.E. Shilov, I.Ya. Dorfman and V.Ya. Sikiryavyi. The different rule was obtained by Yu.V. Bogdansky and Ya.Yu. Sanzharevsky for the Laplacian with respect to a measure in case of Gaussian measure.
Objective. The objective is to obtain the rules of application the essentially infinite-dimensional elliptic operator to composite functions f(x,u(x)) and f(x,u_1(x),...,u_m(x)).
Methods. We use the semigroup theory techniques and the generalized Stone–Weierstrass theorem.
Results. We prove the rules of application the essentially infinite-dimensional elliptic operator to composite functions f(x,u(x)) and f(x,u_1(x),...,u_m(x)). We also prove the similar rule for the essentially infinite-dimensional elliptic operator in bounded L-convex domains in the space H.Conclusions. The results obtained in the paper generalize the known results for the Laplace–Lévу operator and its modifications. They are also similar to the classical differentiation of the composite function. The results can be used in further investigations of essentially infinite-dimensional equations.
P. Lévy, Concrete Problems of Functional Analysis. Moscow,USSR: Nauka, 1967, 512 p. (in Russian).
M.N. Feller, The Lévy Laplacian.Cambridge:Cambridge University Press, 2005 (http://dx.doi.org/10.1017/CBO9780511543029).
E.M. Polishchuk, “Linear equations in functional Laplacians”, Uspehi Matematicheskih Nauk., vol. 19, no. 2(116), pp. 163–170, 1964 (in Russian).
G.E. Shilov, “On some problems in analysis on a Hilbert space. I”, Funkcional'nyj Analiz i Ego Prilozhenija, vol. 1, no. 2, pp. 81–90, 1967 (in Russian).
I.Ya. Dorfman, “On means and Laplacian of functions on a Hilbert space”, Matematicheskij Sbornik, vol. 81, no. 2, pp. 192–208, 1970 (in Russian).
V.Ya. Sikiryavyi, “Operator of quasi-differentiation and connected with it boundary-value problems”, Trudy Moskovskogo Mat. Obshhestva., vol. 27, pp. 195–246, 1972 (in Russian).
Yu.V. Bogdansky and Ya.Yu. Sanzharevsky, “Laplacian with respect to a Gaussian measure and ergodic theorem”, Ukr. Mat. Zhurnal, vol. 67, no. 10, 2015 (in Russian).
Yu.V. Bogdansky, “Cauchy problem for parabolic equations with essentially infinite-dimensional elliptic operators”, Ukr. Mat. Zhurnal, vol. 29, no. 6, pp. 781–784, 1977 (in Russian).
Yu.V. Bogdansky, “Cauchy problem for heat equation with non-regular elliptic operator”, Ukr. Mat. Zhurnal, vol. 41, no. 5, pp. 584–590, 1989 (in Russian).
Yu.V. Bogdansky, “Dirichlet problem for Poisson equation with essentially infinite-dimensional elliptic operator”, Ukr. Mat. Zhurnal, vol. 46, no. 7, pp. 803–808, 1994 (in Russian).
Yu.V. Bogdansky and V.M. Statkevych, “Nonlinear equations with essentially infinite-dimensional differential operators”, Ukr. Mat. Zhurnal, vol. 62, no. 11, pp. 1571–1576, 2010 (in Ukrainian).
V.M. Statkevych, “Systems of essentially infinite-dimensional differential equations”, Ukr. Mat. Zhurnal, vol. 63, no. 9, pp. 1257–1262, 2011 (in Ukrainian).
J. Dieudonné, Foundations of Modern Analysis.Moscow,USSR: Mir, 1964, 430 p. (in Russian).
V.M. Statkevych, “On one boundary-value problem with essentially-infinite dimensional operator”, Spectral and Evolution Problems, vol. 20, pp. 189–192, 2010 (in Russian).
V.M. Statkevych, “Investigation of solutions of boundary-value problems with essentially infinite-dimensional elliptic operator”, Ukr. Mat. Zhurnal, vol. 64, no. 2, pp. 229–236, 2012 (in Ukrainian).
LicenseCopyright (c) 2017 NTUU KPI Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under CC BY 4.0 that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work